Texas, 2015Heavy Rain in Texas, May 31, 2015
May 31, 2015 · NWS BRO · 1 event in 1 county or zone
The remains of a late season cold front washed out along the Rio Grande River on May 31st and just enough moisture was left behind to work along the sea breeze and assorted other old boundaries to kick off scattered afternoon showers and thunderstorms across Deep South Texas. During the late afternoon, a cell formed near the Sabal Palm Sanctuary and developed northwest to east Brownsville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remains of a late season cold front washed out along the Rio Grande River on May 31st and just enough moisture was left behind to work along the sea breeze and assorted other old boundaries to kick off scattered afternoon showers and thunderstorms across Deep South Texas. During the late afternoon, a cell formed near the Sabal Palm Sanctuary and developed northwest to east Brownsville. This cell sat nearly stationary for almost two hours, dumping more than 2.5 inches of rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at May 31, 2:05 PM CST, 48 minutes earlier.
Area forecast discussion, May 31, 2:05 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
305 PM CDT SUN MAY 31 2015
.SHORT TERM /NOW THROUGH MONDAY NIGHT/...SATELLITE AND RADAR IMAGES
CONTINUE TO INDICATE CONVECTION CONTINUES TO DEVELOP ALONG AN
OUTFLOW BOUNDARY MOVING INTO THE SOUTHERN AND WESTERN PORTIONS OF
THE CWA THIS AFTERNOON. THIS BOUNDARY SHOULD BE THE FOCUS FOR
SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE TO DEVELOP THROUGH
THE REST OF THE AFTERNOON INTO THE EARLY EVENING. WITH THE HEAVY
RAINFALL THAT FELL ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE
CWA YESTERDAY...WILL CONTINUE FLASH FLOOD WATCH THROUGH THE REST OF
THE AFTERNOON EVEN THOUGH RAINFALL RATES ARE NOT TOO TERRIBLY HIGH
WITH THE CONVECTION MOVING TO THE WEST AND SOUTHWEST.
TONIGHT...THE CONVECTION SHOULD COME TO AN END WITH THE LOSS OF
DIURNAL HEATING AND AS DRIER AIR FILTERS INTO THE NORTHERN PORTIONS
OF THE CWA. WILL MENTION PATCHY FOG TONIGHT AS WINDS WILL BE LIGHT
AND VARIABLE AND WITH THE SATURATED GROUND...PATCHY FOG WILL LIKELY
DEVELOP ACROSS PORTIONS OF THE RIO GRANDE VALLEY AND THE NORTHERN
RANCHLANDS LATE TONIGHT INTO EARLY MON MORNING.
MONDAY...WEAK SURFACE HIGH PRESSURE ACROSS SOUTHEAST TEXAS WILL
PROVIDE LIGHT EAST WINDS ACROSS DEEP SOUTH TX MON AFTERNOON AND WITH
LOW TO MID LEVEL MOISTURE ACROSS THE WESTERN GULF OF MEXICO AND
NORTHEAST MEXICO...CANNOT RULE OUT ISOLATED SEABREEZE CONVECTION
DEVELOPING ACROSS THE COASTAL SECTIONS MON AFTERNOON AND MOVING
INLAND.
MONDAY NIGHT...RELATIVELY CLEAR SKIES AND LIGHT WINDS WILL ALLOW
PATCHY FOG TO DEVELOP ACROSS THE AREA AGAIN MON NIGHT. RAIN CHANCES
WILL BE LOW WITH NO FOCUS FOR LOW LEVEL CONVERGENCE AND THE LOSS OF
DIURNAL HEATING.
.LONG TERM /TUESDAY THROUGH SUNDAY/...A 500MB RIDGE OVER
NORTHWEST MEXICO TUESDAY SLOWLY BUILDS EASTWARD AS A 500MB LOW
OVER THE MIDDLE TENNESSEE RIVER VALLEY REMAINS GENERALLY IN PLACE
THROUGH MOST OF THE WEEK. THE 500MB RIDGE BECOMES CENTERED OVER
TEXAS BY LATE WEEK AND INTO THE WEEKEND. LARGE SCALE SUBSIDENCE
ALOFT WILL MAINTAIN ESSENTIALLY DRY CONDITIONS ACROSS DEEP SOUTH
TEXAS THROUGH THE FORECAST PERIOD. TEMPERATURES WILL BE NEAR TO
SLIGHTLY ABOVE NORMAL...WITH HIGHS RANGING FROM THE LOWER 80S AT
THE BEACHES...NEAR 90 ALONG THE COAST...AND THE MID 90S FAR WEST.
OVERNIGHT LOW TEMPERATURES EACH NIGHT WILL BE IN 70S.
&&
.MARINE...TONIGHT THROUGH MONDAY NIGHT...SEAS WERE NEAR 2 FEET WITH
NORTH WINDS NEAR 8 KNOTS AT BUOY020 THIS AFTERNOON. LIGHT AND
VARIABLE WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TONIGHT WITH
A WEAK FRONTAL BOUNDARY DRAPED ACROSS THE MIDDLE AND LOWER TEXAS
COAST. LIGHT NORTHEAST WINDS ARE EXPECTED ACROSS THE LOWER TX COAST
WITH WEAK SURFACE HIGH PRESSURE ACROSS EAST TX MON AFTERNOON. WINDS
ARE EXPECTED TO VEER TO THE SOUTHEAST AND REMAIN MON NIGHT AS LOW
PRESSURE DEVELOPS ACROSS WEST AND NORTHWEST TX.
TUESDAY THROUGH FRIDAY...BROAD HIGH PRESSURE WILL PREVAIL OVER
THE GULF THROUGH LATE WEEK RESULTING FAVORABLE MARINE CONDITIONS
ALONG THE LOWER TEXAS COAST. LIGHT TO OCCASIONALLY MODERATE
ONSHORE FLOW AND LOW SEAS WILL PERSIST THROUGH THE PERIOD.
&&
.HYDROLOGY...THE RIO GRANDE NEAR SAN BENITO (SBNT2) WAS NEAR 50 FEET
THIS AFTERNOON AND IS EXPECTED TO CREST AGAIN NEAR 52 FEET WEDNESDAY
AFTERNOON. AT 55 FEET...MINOR LOWLAND FLOODING REACHES INTO THE
LOWEST SECTIONS OF THE FLOOD PLAIN INSIDE THE LEVEES WITH NO
SIGNIFICANT DAMAGE. THE RIO GRANDE AT LOWER BROWNSVILLE (LOBT2) WAS
NEAR 22 FEET THIS AFTERNOON AND IS EXPECTED TO CREST NEAR 23 FEET
WEDNESDAY EVENING. FLOOD STAGE FOR LOBT2 IS 27 FEET. AT 24
FEET...THE RIVER EXCEEDS THE LOWEST SECTIONS OF THE BANKS INSIDE THE
LEVEES. THESE RIVER FORECASTS FOR THE LOWER RIO GRANDE ARE BASED ON
THE CURRENT AND CONTINUED RELEASES FROM THE MARTE GOMEZ RESERVOIR IN
MEXICO.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 70 87 74 85 / 20 10 10 10
BROWNSVILLE 69 88 71 88 / 20 20 10 10
HARLINGEN 68 90 70 89 / 20 20 10 10
MCALLEN 71 92 72 91 / 20 20 10 10
RIO GRANDE CITY 70 92 72 94 / 30 10 10 10
SOUTH PADRE ISLAND 72 85 76 83 / 20 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR TXZ248>250-252-
253.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...61
LONG TERM...63
GRAPHICS/UPPER-AIR...65Hazardous weather outlook, May 31, 2:22 AM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
322 AM CDT SUN MAY 31 2015
TXZ248>257-010830-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
322 AM CDT SUN MAY 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR HIDALGO... BROOKS...
STARR... JIM HOGG... AND ZAPATA COUNTIES. ONE TO THREE INCHES OF
RAINFALL FELL OVERNIGHT ON TOP OF SATURATED SOILS AND ANOTHER ONE
TO TWO INCHES OF RAINFALL IS POSSIBLE ACROSS THIS AREA TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-010830-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
322 AM CDT SUN MAY 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 31, 1:07 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
207 PM CDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD HACKBERRY COLONIA 26.41N 98.98W
05/30/2015 STARR TX LAW ENFORCEMENT
HOME WAS EVACUATED DUE TO FLOODING ALONG LOLO FLORES
ROAD IN ESCOBARES.
&&
EVENT NUMBER BRO1500102
BIRCHFIELDLocal storm report, May 31, 1:15 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
215 PM CDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD GARCENO 26.41N 98.94W
05/30/2015 STARR TX LAW ENFORCEMENT
GARCENO LOOP NEAR HIGHWAY 83 WAS CLOSED DUE TO HIGH
WATER.
&&
EVENT NUMBER BRO1500103
BIRCHFIELDHeavy Rain, Cameron
- When
- May 31, 2:53 PM CST to 4:53 PM CST
- Where
- Cameron County, (Bro)brownsville Arp
- Reported by
- ASOS
- Coordinates
- 25.920, -97.420
KBRO ASOS reported 2.55 inches of rainfall in 2 hours. Combined rainfall of 3.5 inches at the airport produced high standing water and minor, nuisance flooding on roads between the Airport and the Port of Brownsville, three miles northeast.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 31, 20151 death · 2 events
- Flash Flooding in New Jersey, May 31, 2015$100,000 · 4 events
- Flood in Pennsylvania, May 31, 2015$100,000 · 1 event
- Tornado and Flooding in Pennsylvania, May 31, 2015$32,000 · EF0 · 14 events
- Flash Flood and Hail in Pennsylvania, May 31, 2015$12,000 · 2 in hail · 19 events
- High Surf in Hawaii, May 31, 201516 events
- Flash Flooding in New Jersey, May 31, 201512 events
- Hail and Damaging Winds in Oregon, May 31, 20151.75 in hail · 12 events
- Flooding and Hail in Tennessee, May 31, 2015$13,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, May 31, 2015$6,000 · 50 kt wind · 8 events
- Flash Flood and Hail in Georgia, May 31, 20151 in hail · 7 events
- Damaging Winds and Heavy Rain in Florida, May 31, 2015$500 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582889.